Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 56, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 1, 2009, 1:50 PM CDT for Bossier Parish, Caddo Parish, Louisiana; 5 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2009, 1:50 PM CDT (18:50 UTC)
- Expired
- Aug 1, 2009, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bossier Parish, LA, Caddo Parish, LA, Gregg County, TX, Harrison County, TX, Marion County, TX, Panola County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 26 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 2:35 PM CDT | FLASH FLOOD | 7 E Marshall, TX | WATER SIX INCHES DEEP IN SPOTS ON US HWY 80 BETWEEN MARSHALL AND WASKOM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.8 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1495 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 011850
FFWSHV
LAC015-017-TXC183-203-315-365-401-012145-
/O.NEW.KSHV.FF.W.0056.090801T1850Z-090801T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
150 PM CDT SAT AUG 1 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN GREGG COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF LONGVIEW...
HARRISON COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MARSHALL...
SOUTHEASTERN MARION COUNTY IN NORTHEAST TEXAS...
NORTHERN PANOLA COUNTY IN NORTHEAST TEXAS...
NORTHEASTERN RUSK COUNTY IN NORTHEAST TEXAS...
CENTRAL BOSSIER PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...RED CHUTE...BOSSIER CITY...
CENTRAL CADDO PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF SHREVEPORT...
* UNTIL 445 PM CDT
* AT 149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TREES...
ROCKY MOUNT...IVAN...HUGHES...COLLINSBURG AND CAVETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3264 9478 3289 9347 3288 9346 3281 9345
3281 9346 3277 9346 3276 9345 3245 9344
3220 9477
$$
051 follow-up statement
000
WGUS74 KSHV 011934
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
234 PM CDT SAT AUG 1 2009
LAC015-017-TXC183-203-315-365-401-012145-
/O.CON.KSHV.FF.W.0056.000000T0000Z-090801T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO LA-BOSSIER LA-MARION TX-HARRISON TX-GREGG TX-RUSK TX-PANOLA TX-
234 PM CDT SAT AUG 1 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
PANOLA...RUSK...GREGG...HARRISON AND MARION COUNTIES...AND BOSSIER
AND CADDO PARISHES...
AT 230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARSHALL.
AT THIS TIME...A CLUSTER OF VERY HEAVY RAINFALL IS APPROACHING THE
CITY OF MARSHALL. TWO TO THREE INCHES OF RAINFALL IS EXPECTED IN AND
AROUND MARSHALL WITHIN THE NEXT HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3264 9478 3289 9347 3288 9346 3281 9345
3281 9346 3277 9346 3276 9345 3245 9344
3220 9477
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 11:27 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 1, 11:27 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1127 AM CDT SAT AUG 1 2009 .DISCUSSION... STRONG CONVECTION ON GOING IN NORTHERN PORTIONS OF CWA AS EXPECTED. A COUPLE OF FLASH FLOOD WARNINGS ISSUED TO COVER LOCALIZED HEAVY RAINFALL. THE HEAVY RAIN SHOULD SHIFT EASTWARD THIS AFTERNOON...SO A LITTLE LATE FOR A FLOOD WATCH. SEVERE THREAT STILL PRESENT...AND STORMS SHOWING SOME INCREASE IN INTENSITY PAST HOUR OR SO. WITH A LITTLE ADDED INSTABILITY THIS AFTERNOON...DO EXPECT A FEW WARNINGS. FORECAST LOOKS GOOD FOR MOST PART...BUT DID MAKE SOME ADJUSTMENTS FOR TEMPS AND DEWPOINTS TO KEEP RH HIGH THROUGHOUT THE AFTERNOON IN THE NORTH. SOUTH ZONES MAY WARM A LITTLE MORE SO RAISED NUMBERS THERE A BIT. ALSO...INCREASED QPF AMOUNTS NORTH. && .AVIATION... SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE AFTERNOON HOURS AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION. CEILINGS AND VISIBILITY WILL BE VARIABLE AROUND CONVECTION. EXPECTING PRECIPITATION TO DIMINISH AFTER 12Z SUNDAY MAKING WAY FOR VFR CONDITIONS. OTHERWISE...SOUTHWEST WINDS WILL PREVAIL THROUGH THE TERMINAL FORECAST PERIOD./05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 88 74 91 73 93 / 70 60 40 20 20 MLU 88 73 90 72 92 / 70 60 40 20 20 DEQ 86 70 92 69 94 / 80 60 30 20 20 TXK 87 73 92 71 93 / 80 60 40 20 20 ELD 87 71 91 70 92 / 80 60 40 20 20 TYR 89 74 92 73 94 / 70 60 40 20 20 GGG 88 74 92 72 94 / 70 60 40 20 20 LFK 92 75 92 73 94 / 50 60 30 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/05
Hazardous weather outlook, Aug 1, 11:58 AM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1158 AM CDT SAT AUG 1 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-021700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 1158 AM CDT SAT AUG 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG UPPER LEVEL TROUGH WILL BE MOVING ACROSS THE REGION TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS WHERE ONGOING. SOME STORMS WILL HAVE THE POTENTIAL TO REACH SEVERE LIMITS...PRODUCING STRONG AND DAMAGING WIND GUSTS ALONG WITH LARGE HAIL. THE MAIN THREAT AREA WILL BE ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS TO NORTHERN LOUISIANA. ALONG WITH THE SEVERE WEATHER THREAT...LOCALLY HEAVY DOWNPOURS WILL ACCOMPANY THESE STORMS WITH TWO TO THREE INCH RAINFALL AMOUNTS POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS WILL LIKELY BE NEEDED TODAY. LAZ017>022-TXZ152-153-165>167-021700- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1158 AM CDT SAT AUG 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS AN UPPER LEVEL STORM SYSTEM MOVES OUT OF THE SOUTHERN PLAINS AND INTO THE LOWER MISSISSIPPI VALLEY. WHILE THE THREAT OF SEVERE THUNDERSTORMS WILL BE GREATER ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA...SOUTH OF THE INTERSTATE 20 CORRIDOR...ISOLATED SEVERE THUNDERSTORMS WILL CERTAINLY BE POSSIBLE AND WILL BE TIED MORE WITH DAYTIME HEATING. SOME OF THESE STORMS COULD PRODUCE BRIEF...LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WIDESPREAD ACTIVATION IS NOT EXPECTED...AS THE THREAT OF SEVERE STORMS REMAINS LOW. HOWEVER STORM SPOTTERS AND LAW ENFORECEMENT OFFICIALS MAY BE CALLED ON FOR INFORMATION CONCERNING SEVERE WEATHER OR FLOODING...SHOULD ANY OCCUR IN THEIR LOCAL AREAS.
In the hours before
Local storm report, Aug 1, 10:50 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CDT SAT AUG 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLASH FLOOD NASHVILLE 33.94N 93.85W
08/01/2009 HOWARD AR LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS WATER COVERING MULTIPLE ROADS AND
FILLING PARKING LOTS IN THE CITY.
&&
LKEYSSpecial weather statement, Aug 1, 11:22 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1122 AM CDT SAT AUG 1 2009
TXZ108-124-011715-
FRANKLIN-WOOD-
1122 AM CDT SAT AUG 1 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 1215 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN AND WOOD...
INCLUDING THE FOLLOWING LOCATIONS...
MOUNT VERNON...PLEASANT GROVE...PURLEY...QUITMAN AND
WINNSBORO...
AT 1121 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF SULPHUR SPRINGS...MOVING EAST
AT 30 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
05Local storm report, Aug 1, 12:06 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 PM CDT SAT AUG 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM FLASH FLOOD 3 W WINNSBORO 32.96N 95.34W
08/01/2009 WOOD TX LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS COUNTY ROAD 4250 BEING CLOSED DUE
TO FLOODING.
&&
LKEYSLocal storm report, Aug 1, 12:08 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1208 PM CDT SAT AUG 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLASH FLOOD MOUNT VERNON 33.17N 95.22W
08/01/2009 FRANKLIN TX LAW ENFORCEMENT
WATER BEGINNING TO COVER MULTIPLE ROADS THOUGHOUT THE
CITY.
&&
LKEYSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:19 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 41 min |
| Aug 1, 2:03 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, Webster | 57 min |
| Aug 1, 5:15 PM CDT | Areal Flood Advisory | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Red River and 1 more | 60 min |
| Aug 1, 10:32 AM CDT | Flash Flood Warning | SHV | Camp, Franklin, Morris, Titus | 4 hr |
| Aug 1, 4:12 PM CDT | Flash Flood Warning | SHV | Cherokee, Gregg, Harrison, Panola, Rusk, Smith and 2 more | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2009Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.